MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52373
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure a hair was found inside the packaging of a advance 35 lp low profile balloon catheter.Another new device was used to complete the procedure.The complaint device did not make patient contact.No adverse effects to the patient were reported.There is a hair inside the packaging.A new device was pulled from inventory to complete the procedure successfully.No patient care impacted.
 
Additional Manufacturer Narrative
Event summary: it was reported to cook that an advance 35 lp low profile balloon catheter from lot 13538252 had a hair in the device packaging.This was discovered prior to patient contact.This incident was reported by bergan mercy, in the united states.A new device was pulled from inventory to successfully complete the procedure.No adverse effects were reported.Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, as well as a visual inspection of the returned device, were conducted during the investigation.The complainant returned one device in its sealed, original packaging to cook for investigation.Visual inspection found a small dark strand on the catheter spiral holder.Additionally, a document based investigation evaluation was performed.A device master record (dmr) review was performed, and device manufacturing instruction and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: how supplied ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related non-conformances and additional complaints.The dhr for the complaint lot records no relevant nonconformances.A complaint database search found no additional complaints from lot 13538252 from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The information provided upon review of the dmr, dhr, dhf, and ifu, suggest that this device was manufactured out of specification.This is believed to be an isolated event as there is no evidence of non-conforming devices in house or out in the field.Based on the information provided, the examination of returned product and the results of the investigation, cook concluded a manufacturing/quality control deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11542246
Report Number1820334-2021-00981
Device Sequence Number3148335
Product Code DQY
UDI-Device Identifier10827002523736
UDI-Public(01)10827002523736(17)231106(10)13538252
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/06/2023
Device Model NumberG52373
Device Catalogue NumberPTA5-35-80-10-4.0
Device Lot Number13538252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1